68109members
358445posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Struggling with Letrozole

3 REPLIES 3
Highlighted
Moderator

Re: Struggling with Letrozole

Hi Lucy51

Thanks for posting.

It sounds like a difficult time for you.

It’s not clear from your post if your treatment team or GP are aware that you have stopped taking your letrozole. However, it’s really important you let them know this, so that they can support you with your symptoms and ongoing treatment.  Although you don’t have any scheduled appointments currently, if you have new or persistent symptoms your treatment team will arrange an appointment for you to be assessed.

When people experience severe symptoms from their hormone therapy, they may be asked to stop taking the medication for a short period of time to see if symptoms improve.  The time period can vary from individual to individual and can be up to several weeks. This allows enough time to see if symptoms improve. 

Your treatment team may suggest changing to a different hormone drug to see if that suits you better.  Your treatment team will be able to talk to you about the benefits of doing this. As Tili and Anniej mention, some brands of letrozole suit some people better than others, and it may also be helpful to chat to your local pharmacist about this.

Although you mention that you haven’t found your breast care nurse helpful, it is still worth contacting her or ask to speak to another breast care nurse if there is one, to let her know what has been happening.  Your breast care nurse may also be able to arrange an earlier appointment with the consultant or book an appointment for you to see the oncologist.

Talking to someone who has had a similar experience can be helpful and our Someone Like Me service can arrange for one of our volunteers to talk to you by email or telephone. Our volunteers have had a personal experience of breast cancer and are trained to provide support.

You can ring the Someone Like Me team on 0345 077 1893, or email them at someone.likeme@breastcancernow.org,so they can then match you to your volunteer. 

Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks.

 

The number is 0808 800 6000 (Text relay prefix 18001).

 

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.

 

Best wishes

 

Louise

 

Breast Cancer Now Nurse

 

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

 

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

 

 

Highlighted
Community Champion

Re: Struggling with Letrozole

Hi Lucy, after taking this drug for three years and being very ok with it, suddenly I’ve got / had excruciating joint pains. My GP was very sympathetic and I’ve got codeine on my prescription now. I’ve taken my pain meds regularly, and after two weeks feel like I am back to my old self. I also make sure I get the brand Teva as this suits me most. I’ve had other brands which gave me headaches, and one made me nauseous. Worth experimenting to stay on the drug is my thought. Best wishes. X

Highlighted
Member

Re: Struggling with Letrozole

Hi Lucy, so sorry to hear that you are feeling so unwell, unfortunately I had a bad time with Letrozole, however some brands are better than others maybe worth a chat with your pharmacist as they are very knowledgeable to different brands.

wishing you lots of luck, keep us posted

hugs Dawn x

Highlighted
Member

Struggling with Letrozole

I wonder if you’d know how long it takes for Letrozole to leave you system? 

I have various side effects by far the worst are debilitating headaches. They’ve increased over the year+ that I’ve taken it to the point that they can last for 2-3 days. 2 weeks ago I got to a point where I couldn’t face taking the tablet knowing what I’d wake up with in the morning. 

They haven’t improved that much but thought after 2 weeks I would have seen some improvement. I was discharged from oncology after my 2nd appointment, my GP isn’t able to help and the follow up appointment with the consultant in May was cancelled. I haven’t had any follow up since my results in May 2019. I’ve called and should get a new appointment soon but as yet nothing. I feel like I’ve been left to sort this out on my own. My BCN hasn’t been very helpful all the way through and I avoid contacting if I don’t really need to. 

Thank you for any info you can give me.